Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 257, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 19, 2014, 6:07 PM MDT for Logan County, Washington County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2014, 6:07 PM MDT (00:07 UTC)
- Expired
- Sep 19, 2014, 6:30 PM MDT
- In force
- 23 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Logan County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 133 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 3182 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
348
WUUS55 KBOU 200007
SVRBOU
COC075-121-200030-
/O.NEW.KBOU.SV.W.0257.140920T0007Z-140920T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
607 PM MDT FRI SEP 19 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL WASHINGTON COUNTY IN NORTHEASTERN COLORADO...
SOUTHWESTERN LOGAN COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 630 PM MDT
* AT 606 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MERINO...OR
11 MILES SOUTH OF STERLING...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MERINO...ATWOOD AND PREWITT RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4034 10332 4059 10349 4060 10314 4037 10295
TIME...MOT...LOC 0006Z 298DEG 23KT 4049 10330
HAIL...1.00IN
WIND...60MPH
$$
DANKERS1 follow-up statement
555
WWUS55 KBOU 200026
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
626 PM MDT FRI SEP 19 2014
COC075-121-200036-
/O.EXP.KBOU.SV.W.0257.000000T0000Z-140920T0030Z/
WASHINGTON CO-LOGAN CO-
626 PM MDT FRI SEP 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WASHINGTON AND
SOUTHWESTERN LOGAN COUNTIES WILL EXPIRE AT 630 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 4034 10332 4059 10349 4060 10314 4037 10295
TIME...MOT...LOC 0025Z 298DEG 23KT 4049 10330
$$
DANKERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 2:35 PM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, Sep 19, 2:35 PM MDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 235 PM MDT FRI SEP 19 2014 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 131 PM MDT FRI SEP 19 2014 CONVECTION HAS BEGUN TO DEVELOP OVER HIGH COUNTRY...AND MODELS CONTINUE TO SHOW CONVECTION SPREADING EAST ALONG CHEYENNE RIDGE. CONVECTION WILL DIE DOWN MOST AREAS BY SUNSET...LINGERING A BIT LONGER OVER FAR NORTHEAST COLORADO. A STRONGER COLD FRONT IS EXPECTED TO MOVE THROUGH NORTHEAST COLORADO EARLY SATURDAY...SO FORECAST OF SLIGHTLY COOLER TEMPERATURES SATURDAY LOOKS REASONABLE. AIRMASS WILL BE A BIT WETTER SATURDAY...WITH ADVECTION FROM THE SOUTH...SO HAVE RAISED POPS OVER PALMER DIVIDE. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 131 PM MDT FRI SEP 19 2014 AN UPPER LEVEL LOW WILL TRACK ACROSS CALIFORNIA SATURDAY NIGHT AND THROUGH NEVADA SUNDAY. AN UPPER LEVEL RIDGE OVER EASTERN COLORADO WILL SHIFT EASTWARD SUNDAY AND SUNDAY NIGHT AS THE UPPER LEVEL LOW PROGRESSES NORTHEAST. MOISTURE WILL INCREASE THROUGH OUT THE AREA SUNDAY WITH PRECIPITABLE WATER VALUES OF AN INCH TO AN INCH AND A QUARTER OVER THE FRONT RANGE AND EASTERN PLAINS. SCATTERED TO ISOLATED SHOWERS AND STORMS ARE EXPECTED SATURDAY NIGHT AND INTO EARLY SUNDAY. SHOWERS AND STORMS ARE EXPECTED TO INCREASE SUNDAY AFTERNOON AND EVENING DUE TO THE MOISTURE AND LIFT IN PLACE. THE UPPER LEVEL LOW WILL MOVE INTO WYOMING MONDAY. COLORADO WILL BE UNDER A WESTERLY TROUGHINESS FLOW ALOFT. THIS COMBINED WITH MOISTURE SHOULD PRODUCE AT LEAST SCATTERED SHOWERS AND STORMS SUNDAY NIGHT... MONDAY AND MONDAY NIGHT. AS THIS SYSTEM CONTINUES TO SHIFT EAST...LIFT AND MOISTURE WILL START TO MOVE EAST OF THE AREA. STILL EXPECT TO SEE ISOLATED TO SCATTERED CONVECTION TUESDAY...WITH THE BEST CHANCE BEING OVER FAR EASTERN COLORADO. TEMPERATURES THROUGH TUESDAY WILL BE NEAR TO SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. UPPER LEVEL RIDGE WILL BUILD OVER THE GREAT BASIN WEDNESDAY AND PRODUCE A NORTHWEST FLOW ALOFT OVER COLORADO. THIS RIDGE WILL SHIFT EAST OVER COLORADO BY FRIDAY. THIS WILL BRING DRIER AND WARMER CONDITIONS. JUST A SLIGHT CHANCE FOR SHOWERS AND STORMS OVER THE HIGHER TERRAIN WEDNESDAY...OTHERWISE EXPECT DRY CONDITIONS. && .AVIATION...(FOR THE TAFS THROUGH 00Z SATURDAY LATE AFTERNOON) ISSUED AT 131 PM MDT FRI SEP 19 2014 VFR CONDITIONS ARE EXPECTED THROUGH SATURDAY AFTERNOON...ALTHOUGH THERE WILL BE THUNDERSTORMS OVER HIGHER TERRAIN SOUTH AND WEST OF DENVER. IF THUNDERSTORMS DEVELOP...EXPECT LIGHT RAIN AND GUSTY WINDS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RTG LONG TERM...MEIER AVIATION...RTG
Hazardous weather outlook, Sep 19, 10:40 AM MDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1040 AM MDT FRI SEP 19 2014 COZ030>051-201645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1040 AM MDT FRI SEP 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT SAGGED THROUGH PARTS OF NORTHEAST COLORADO THIS MORNING...THIS WILL HAVE VERY LITTLE IMPACT ON WEATHER TODAY. EXPECT SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS THIS AFTERNOON AND EVENING...THESE WILL DRIFT EAST ALONG THE WAYOMING BORDER THIS EVENING. THESE WILL LIKELY PRODUCE BRIEF RAIN AND GUSTY WINDS TO 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LOW PRESSURE SYSTEM WILL OVER THE GREAT BASIN WILL BRINGING ISOLATED SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS AND FRONT RANGE. AS THIS SYSTEM PASSES TO THE NORTH OF COLORADO SUNDAY AND EARLY NEXT WEEK...IT WILL BRING A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS SUNDAY AND MONDAY...SOME OF THE STORMS COULD PRODUCE HEAVY RAIN. SHOWERS AND STORMS WILL DECREASE TUESDAY AS DRIER AIR STARTS TO MOVE INTO NORTHEAST COLORADO. BY WEDNESDAY...DRY CONDITIONS ARE EXPECTED TO RETURN TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.